December  2017, 37(12): 6333-6352. doi: 10.3934/dcds.2017274

Stability for thermoelastic plates with two temperatures

1. 

Department of Mathematics, UPC Terrassa, Colom 11, 08222 Terrassa, Spain

2. 

Department of Mathematics and Statistics, University of Konstanz, 78457 Konstanz, Germany

* Corresponding author

Received  January 2017 Revised  June 2017 Published  August 2017

Fund Project: The first author is supported by the project "Análisis Matemático de Problemas de la Termomecánica" (MTM2016-74934-P) (AEI/FEDER, UE) of the Spanish Ministry of Economy and Competitiveness.

We investigate the well-posedness, the exponential stability, or the lack thereof, of thermoelastic systems in materials where, in contrast to classical thermoelastic models for Kirchhoff type plates, two temperatures are involved, related by an elliptic equation. The arising initial boundary value problems for different boundary conditions deal with systems of partial differential equations involving Schrödinger like equations, hyperbolic and elliptic equations, which have a different character compared to the classical one with the usual single temperature. Depending on the model -with Fourier or with Cattaneo type heat conduction -we obtain exponential resp. non-exponential stability, thus providing another examples where the change from Fourier's to Cattaneo's law leads to a loss of exponential stability.

Citation: Ramón Quintanilla, Reinhard Racke. Stability for thermoelastic plates with two temperatures. Discrete & Continuous Dynamical Systems - A, 2017, 37 (12) : 6333-6352. doi: 10.3934/dcds.2017274
References:
[1]

G. Avalos and I. Lasiecka, Exponential stability of a thermoelastic system without mechanical dissipation, Rend. Instit. Mat. Univ. Trieste Suppl., 28 (1996), 1-28.   Google Scholar

[2]

P. J. Chen and M. E. Gurtin, On a theory of heat involving two temperatures, J. Appl. Math. Phys. (ZAMP), 19 (1968), 614-627.   Google Scholar

[3]

P. J. ChenM. E. Gurtin and W. O. Williams, A note on non-simple heat conduction, J. Appl. Math. Phys. (ZAMP), 19 (1968), 969-970.  doi: 10.1007/BF01602278.  Google Scholar

[4]

P. J. ChenM. E. Gurtin and W. O. Williams, On the thermodynamics of non-simple materials with two temperatures, J. Appl. Math. Phys. (ZAMP), 20 (1969), 107-112.   Google Scholar

[5]

R. Denk and R. Racke, $L^p$ resolvent estimates and time decay for generalized thermoelastic plate equations, Electronic J. Differential Equations, 48 (2006), 1-16.   Google Scholar

[6]

R. DenkR. Racke and Y. Shibata, $L_p$ theory for the linear thermoelastic plate equations in bounded and exterior domains, Advances Differential Equations, 14 (2009), 685-715.   Google Scholar

[7]

R. DenkR. Racke and Y. Shibata, Local energy decay estimate of solutions to the thermoelastic plate equations in two-and three-dimensional exterior domains, J. Analysis Appl., 29 (2010), 21-62.  doi: 10.4171/ZAA/1396.  Google Scholar

[8]

H. D. Fernández Sare and J. E. Muñoz Rivera, Optimal rates of decay in 2-d thermoelasticity with second sound, J. Math. Phys. , 53 (2012), 073509, 13 pp. doi: 10.1063/1.4734239.  Google Scholar

[9]

H. D. Fernández Sare and R. Racke, On the stability of damped Timoshenko systems --Cattaneo versus Fourier law, Arch. Rational Mech. Anal., 194 (2009), 221-251.  doi: 10.1007/s00205-009-0220-2.  Google Scholar

[10]

L. Gearhart, Spectral theory for contraction semigroups on Hilbert spaces, Trans. Amer. Math. Soc., 236 (1978), 385-394.  doi: 10.1090/S0002-9947-1978-0461206-1.  Google Scholar

[11]

F. Huang, Characteristic conditions for exponential staility of linear dynamical systems in Hilbert spaces, Ann. Diff. Equations, 1 (1985), 43-56.   Google Scholar

[12]

B. Kabil, Zur Asymptotik bei Resonator-Gleichungen, Diplomarbeit (diploma thesis), University of Konstanz, 2011. Google Scholar

[13]

J. U. Kim, On the energy decay of a linear thermoelastic bar and plate, SIAM J. Math. Anal., 23 (1992), 889-899.  doi: 10.1137/0523047.  Google Scholar

[14]

I. Lasiecka and R. Triggiani, Two direct proofs on the analyticity of the S.C. semigroup arising in abstract thermoelastic equations, Advances Differential Equations, 3 (1998), 387-416.   Google Scholar

[15]

I. Lasiecka and R. Triggiani, Analyticity, and lack thereof, of thermo-elastic semigroups, ESAIM, Proc., 4 (1998), 199-222.  doi: 10.1051/proc:1998029.  Google Scholar

[16]

I. Lasiecka and R. Triggiani, Analyticity of thermo-elastic semigroups with coupled hinged/Neumann boundary conditions, Abstract Appl. Anal., 3 (1998), 153-169.  doi: 10.1155/S1085337598000487.  Google Scholar

[17]

I. Lasiecka and R. Triggiani, Analyticity of thermo-elastic semigroups with free boundary conditions, Annali Scuola Norm. Sup. Pisa, 27 (1998), 457-482.   Google Scholar

[18]

M. C. LeseduarteR. Quintanilla and R. Racke, On non-exponential decay in generalized thermoelasticity with two temperatures, Appl. Math. Letters, 70 (2017), 18-25.  doi: 10.1016/j.aml.2017.02.020.  Google Scholar

[19]

K. Liu and Z. Liu, Exponential stability and analyticity of abstract linear thermoelastic systems, Z. angew. Math. Phys., 48 (1997), 885-904.  doi: 10.1007/s000330050071.  Google Scholar

[20]

Z. Liu and S. Zheng, Semigroups Associated with Dissipative Systems, Chapman & Hall/CRC Res. Notes Math., 1999.  Google Scholar

[21]

J. E. Muñoz Rivera and R. Racke, Smoothing properties, decay, and global existence of solutions to nonlinear coupled systems of thermoelastic type, SIAM J. Math. Anal., 26 (1995), 1547-1563.  doi: 10.1137/S0036142993255058.  Google Scholar

[22]

J. E. Muñoz Rivera and R. Racke, Large solutions and smoothing properties for nonlinear thermoelastic systems, J. Differential Equations, 127 (1996), 454-483.  doi: 10.1006/jdeq.1996.0078.  Google Scholar

[23]

J. Prüß, On the spectrum of $C_0$-semigroups, Trans. Amer. Math. Soc., 284 (1984), 847-857.  doi: 10.2307/1999112.  Google Scholar

[24]

R. Quintanilla, Exponential stability and uniqueness in thermoelasticity with two temperatures, Dynamics Continous, Discrete Impulsive Sys., Ser. A: Math. Anal., 11 (2004), 57-68.   Google Scholar

[25]

R. Quintanilla, On existence, structural stability, convergence and spatial behavior in thermoelasticity with two temperatures, Acta Mechanica, 168 (2004), 61-73.  doi: 10.1007/s00707-004-0073-6.  Google Scholar

[26]

R. Quintanilla and R. Racke, Qualitative aspects of solutions in resonators, Arch. Mech., 60 (2008), 345-360.   Google Scholar

[27]

R. Quintanilla and R. Racke, Addendum to: Qualitative aspects of solutions in resonators, Arch. Mech., 63 (2011), 429-435.   Google Scholar

[28]

R. Racke, Thermoelasticity, Chapter 4 in: Handbook of Differential Equations, Evolutionary Equations. Eds.: C.M. Dafermos, M. Pokorný. Elsevier, 5 (2009), 315-420. Google Scholar

[29]

R. Racke, Heat conduction in elastic systems: Fourier versus Cattaneo, Proc. International Conference on Heat Transfer, Fluid Mechanics and Thermodynamics, Skukuza, South Africa, (2015), 356-360.   Google Scholar

[30]

R. Racke and Y. Ueda, Dissipative structures for thermoelastic plate equations in $\mathbf{R}^n$, Advances. Differential Equations, 21 (2016), 601-630.   Google Scholar

[31]

X. Yang, Generalized Form of Hurwitz-Routh criterion and Hopf bifurcation of higher order, Appl. Math. Letters, 15 (2002), 615-621.  doi: 10.1016/S0893-9659(02)80014-3.  Google Scholar

[32]

H. M. Youssef, Theory of two-temperature-generalized thermoelasticity, IMA J. Appl. Math., 71 (2006), 383-390.  doi: 10.1093/imamat/hxh101.  Google Scholar

show all references

References:
[1]

G. Avalos and I. Lasiecka, Exponential stability of a thermoelastic system without mechanical dissipation, Rend. Instit. Mat. Univ. Trieste Suppl., 28 (1996), 1-28.   Google Scholar

[2]

P. J. Chen and M. E. Gurtin, On a theory of heat involving two temperatures, J. Appl. Math. Phys. (ZAMP), 19 (1968), 614-627.   Google Scholar

[3]

P. J. ChenM. E. Gurtin and W. O. Williams, A note on non-simple heat conduction, J. Appl. Math. Phys. (ZAMP), 19 (1968), 969-970.  doi: 10.1007/BF01602278.  Google Scholar

[4]

P. J. ChenM. E. Gurtin and W. O. Williams, On the thermodynamics of non-simple materials with two temperatures, J. Appl. Math. Phys. (ZAMP), 20 (1969), 107-112.   Google Scholar

[5]

R. Denk and R. Racke, $L^p$ resolvent estimates and time decay for generalized thermoelastic plate equations, Electronic J. Differential Equations, 48 (2006), 1-16.   Google Scholar

[6]

R. DenkR. Racke and Y. Shibata, $L_p$ theory for the linear thermoelastic plate equations in bounded and exterior domains, Advances Differential Equations, 14 (2009), 685-715.   Google Scholar

[7]

R. DenkR. Racke and Y. Shibata, Local energy decay estimate of solutions to the thermoelastic plate equations in two-and three-dimensional exterior domains, J. Analysis Appl., 29 (2010), 21-62.  doi: 10.4171/ZAA/1396.  Google Scholar

[8]

H. D. Fernández Sare and J. E. Muñoz Rivera, Optimal rates of decay in 2-d thermoelasticity with second sound, J. Math. Phys. , 53 (2012), 073509, 13 pp. doi: 10.1063/1.4734239.  Google Scholar

[9]

H. D. Fernández Sare and R. Racke, On the stability of damped Timoshenko systems --Cattaneo versus Fourier law, Arch. Rational Mech. Anal., 194 (2009), 221-251.  doi: 10.1007/s00205-009-0220-2.  Google Scholar

[10]

L. Gearhart, Spectral theory for contraction semigroups on Hilbert spaces, Trans. Amer. Math. Soc., 236 (1978), 385-394.  doi: 10.1090/S0002-9947-1978-0461206-1.  Google Scholar

[11]

F. Huang, Characteristic conditions for exponential staility of linear dynamical systems in Hilbert spaces, Ann. Diff. Equations, 1 (1985), 43-56.   Google Scholar

[12]

B. Kabil, Zur Asymptotik bei Resonator-Gleichungen, Diplomarbeit (diploma thesis), University of Konstanz, 2011. Google Scholar

[13]

J. U. Kim, On the energy decay of a linear thermoelastic bar and plate, SIAM J. Math. Anal., 23 (1992), 889-899.  doi: 10.1137/0523047.  Google Scholar

[14]

I. Lasiecka and R. Triggiani, Two direct proofs on the analyticity of the S.C. semigroup arising in abstract thermoelastic equations, Advances Differential Equations, 3 (1998), 387-416.   Google Scholar

[15]

I. Lasiecka and R. Triggiani, Analyticity, and lack thereof, of thermo-elastic semigroups, ESAIM, Proc., 4 (1998), 199-222.  doi: 10.1051/proc:1998029.  Google Scholar

[16]

I. Lasiecka and R. Triggiani, Analyticity of thermo-elastic semigroups with coupled hinged/Neumann boundary conditions, Abstract Appl. Anal., 3 (1998), 153-169.  doi: 10.1155/S1085337598000487.  Google Scholar

[17]

I. Lasiecka and R. Triggiani, Analyticity of thermo-elastic semigroups with free boundary conditions, Annali Scuola Norm. Sup. Pisa, 27 (1998), 457-482.   Google Scholar

[18]

M. C. LeseduarteR. Quintanilla and R. Racke, On non-exponential decay in generalized thermoelasticity with two temperatures, Appl. Math. Letters, 70 (2017), 18-25.  doi: 10.1016/j.aml.2017.02.020.  Google Scholar

[19]

K. Liu and Z. Liu, Exponential stability and analyticity of abstract linear thermoelastic systems, Z. angew. Math. Phys., 48 (1997), 885-904.  doi: 10.1007/s000330050071.  Google Scholar

[20]

Z. Liu and S. Zheng, Semigroups Associated with Dissipative Systems, Chapman & Hall/CRC Res. Notes Math., 1999.  Google Scholar

[21]

J. E. Muñoz Rivera and R. Racke, Smoothing properties, decay, and global existence of solutions to nonlinear coupled systems of thermoelastic type, SIAM J. Math. Anal., 26 (1995), 1547-1563.  doi: 10.1137/S0036142993255058.  Google Scholar

[22]

J. E. Muñoz Rivera and R. Racke, Large solutions and smoothing properties for nonlinear thermoelastic systems, J. Differential Equations, 127 (1996), 454-483.  doi: 10.1006/jdeq.1996.0078.  Google Scholar

[23]

J. Prüß, On the spectrum of $C_0$-semigroups, Trans. Amer. Math. Soc., 284 (1984), 847-857.  doi: 10.2307/1999112.  Google Scholar

[24]

R. Quintanilla, Exponential stability and uniqueness in thermoelasticity with two temperatures, Dynamics Continous, Discrete Impulsive Sys., Ser. A: Math. Anal., 11 (2004), 57-68.   Google Scholar

[25]

R. Quintanilla, On existence, structural stability, convergence and spatial behavior in thermoelasticity with two temperatures, Acta Mechanica, 168 (2004), 61-73.  doi: 10.1007/s00707-004-0073-6.  Google Scholar

[26]

R. Quintanilla and R. Racke, Qualitative aspects of solutions in resonators, Arch. Mech., 60 (2008), 345-360.   Google Scholar

[27]

R. Quintanilla and R. Racke, Addendum to: Qualitative aspects of solutions in resonators, Arch. Mech., 63 (2011), 429-435.   Google Scholar

[28]

R. Racke, Thermoelasticity, Chapter 4 in: Handbook of Differential Equations, Evolutionary Equations. Eds.: C.M. Dafermos, M. Pokorný. Elsevier, 5 (2009), 315-420. Google Scholar

[29]

R. Racke, Heat conduction in elastic systems: Fourier versus Cattaneo, Proc. International Conference on Heat Transfer, Fluid Mechanics and Thermodynamics, Skukuza, South Africa, (2015), 356-360.   Google Scholar

[30]

R. Racke and Y. Ueda, Dissipative structures for thermoelastic plate equations in $\mathbf{R}^n$, Advances. Differential Equations, 21 (2016), 601-630.   Google Scholar

[31]

X. Yang, Generalized Form of Hurwitz-Routh criterion and Hopf bifurcation of higher order, Appl. Math. Letters, 15 (2002), 615-621.  doi: 10.1016/S0893-9659(02)80014-3.  Google Scholar

[32]

H. M. Youssef, Theory of two-temperature-generalized thermoelasticity, IMA J. Appl. Math., 71 (2006), 383-390.  doi: 10.1093/imamat/hxh101.  Google Scholar

[1]

Zhouchao Wei, Wei Zhang, Irene Moroz, Nikolay V. Kuznetsov. Codimension one and two bifurcations in Cattaneo-Christov heat flux model. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020344

[2]

Peter Poláčik, Pavol Quittner. Entire and ancient solutions of a supercritical semilinear heat equation. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 413-438. doi: 10.3934/dcds.2020136

[3]

João Marcos do Ó, Bruno Ribeiro, Bernhard Ruf. Hamiltonian elliptic systems in dimension two with arbitrary and double exponential growth conditions. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 277-296. doi: 10.3934/dcds.2020138

[4]

Reza Chaharpashlou, Abdon Atangana, Reza Saadati. On the fuzzy stability results for fractional stochastic Volterra integral equation. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020432

[5]

A. M. Elaiw, N. H. AlShamrani, A. Abdel-Aty, H. Dutta. Stability analysis of a general HIV dynamics model with multi-stages of infected cells and two routes of infection. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020441

[6]

Xin-Guang Yang, Lu Li, Xingjie Yan, Ling Ding. The structure and stability of pullback attractors for 3D Brinkman-Forchheimer equation with delay. Electronic Research Archive, 2020, 28 (4) : 1395-1418. doi: 10.3934/era.2020074

[7]

Cheng He, Changzheng Qu. Global weak solutions for the two-component Novikov equation. Electronic Research Archive, 2020, 28 (4) : 1545-1562. doi: 10.3934/era.2020081

[8]

Ahmad Z. Fino, Wenhui Chen. A global existence result for two-dimensional semilinear strongly damped wave equation with mixed nonlinearity in an exterior domain. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5387-5411. doi: 10.3934/cpaa.2020243

[9]

Mark F. Demers. Uniqueness and exponential mixing for the measure of maximal entropy for piecewise hyperbolic maps. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 217-256. doi: 10.3934/dcds.2020217

[10]

Scipio Cuccagna, Masaya Maeda. A survey on asymptotic stability of ground states of nonlinear Schrödinger equations II. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020450

[11]

Nicolas Rougerie. On two properties of the Fisher information. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2020049

[12]

Bo Chen, Youde Wang. Global weak solutions for Landau-Lifshitz flows and heat flows associated to micromagnetic energy functional. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020268

[13]

Chao Xing, Jiaojiao Pan, Hong Luo. Stability and dynamic transition of a toxin-producing phytoplankton-zooplankton model with additional food. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020275

[14]

Hua Qiu, Zheng-An Yao. The regularized Boussinesq equations with partial dissipations in dimension two. Electronic Research Archive, 2020, 28 (4) : 1375-1393. doi: 10.3934/era.2020073

[15]

Huu-Quang Nguyen, Ya-Chi Chu, Ruey-Lin Sheu. On the convexity for the range set of two quadratic functions. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020169

[16]

Manil T. Mohan. First order necessary conditions of optimality for the two dimensional tidal dynamics system. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020045

[17]

Jianhua Huang, Yanbin Tang, Ming Wang. Singular support of the global attractor for a damped BBM equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020345

[18]

Stefano Bianchini, Paolo Bonicatto. Forward untangling and applications to the uniqueness problem for the continuity equation. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020384

[19]

Siyang Cai, Yongmei Cai, Xuerong Mao. A stochastic differential equation SIS epidemic model with regime switching. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020317

[20]

Xuefei He, Kun Wang, Liwei Xu. Efficient finite difference methods for the nonlinear Helmholtz equation in Kerr medium. Electronic Research Archive, 2020, 28 (4) : 1503-1528. doi: 10.3934/era.2020079

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (117)
  • HTML views (58)
  • Cited by (2)

Other articles
by authors

[Back to Top]